Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Child suffering from fever. No improvement with paracetamol. Elevated levels of SGPT, SGOT. Reason, treatment?

my son,11year old is suffering from fever ,its been 15 days now.Dr prescribed paracetamol- ibuprofen suspention and antibiotic .he has undergone blood tests ie complete blood count ,VIDAL and malarial paracite.It was normal but lymphocytes count was 44% which was elevated acc. to dr. An antibiotic dose of 10 ml twice a day(3days) was taken from 26Nov to 28Nov. With ibuprofen-paracetamol,fever comes down,bacame normal but after few hours it reappears.Today again tests are repeated.Lymphocytes count is 32%.LFT and RFT also done.In LFT, SGOT is 48.10 IU,SGPT-61.00 IU,alkaline phosphate-362.4 IU.Fever is still on. HISTORY: Indigestion,nausea,vomiting once a week for one year Are SGOT,SGPT,ALP elevated? what is reason for their elevation? signal for liver problem? what is the reason for fever? can intake of above mentioned medicines elevate liver enzymes?
Asked On : Sun, 2 Dec 2012
Answers:  1 Views:  88
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
Pediatrician 's  Response
First about SGOT/ SGPT levels, the increase is significant if its more than 2 to 3 times the normal values.
So you need not worry.
Minor increases may be due to medications.

Alkaline Phosphatase can be increased in pubertal age group when there is rapid growth of bones.

And any lab values have to be correlated with symptoms and examination findings.

Regarding his fever, if your son`s activity and food intake are normal, it can just be a virus and he will be okay.
But if his activity and food intake are poor, he needs to be evaluated further. In such a case he needs to be reassessed to find the focus of infection. Record the temperature every 6 hrs, this will help your doctor in assessment. Was his urine tested? What was the CRP, ESR?
Please feel free to get back with reports.

Regarding the indigestion, nausea, vomiting, is it related to any specific food intake? Discuss this with your doctor and rule out gastritis- which may be due to improper meal timings, skipping meals, spicy food, excess tea/coffee, stress etc.

Hope my answer helps you.
Wish a speedy recovery for your son.
Answered: Mon, 3 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor